MAUDE Adverse Event Report: MEDLINE RENEWAL; ASC 4250-01 SUPER TURBOVAC 90,90 DEGRE

MEDLINE RENEWAL; ASC 4250-01 SUPER TURBOVAC 90,90 DEGRE
Catalog Number ASC425001RH
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported a piece broke off the wand and was retrieved by the physician with a grasper.Email received by facility representative, (b)(6), who provided additional information in regards to this incident.Reporter states, "incident occurred during a shoulder arthroscopy.Physician was using device and a piece of the tip broke off into the shoulder surgical site." reporter states, "dr.Was able to retrieve and remove broken piece from patients shoulder." it was reported physician used a grasper to retrieve the broken piece.Reporter states, no serious injury or follow-up care is needed.Patient is reported as having "no issues." sample has been returned for evaluation and investigational report is pending.Due to the reported incident, medical intervention and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported a piece broke off the wand and was retrieved by the physician with a grasper.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Supplemental documentation changed/additional information added.H5 investigation conclusion - zcd00006/unconfirmed defect.H10 investigation report reads as follows: 08/02/2021 10:03:04 cst (jwilder), investigation: "one device was received from (b)(6) center on (b)(6) 2021.The device was confirmed to be an arthrocare super turbovac90, 90 degree, suction arthrowand®, (white/grey) 3.5mm, part # asc 4250- 01.Although the medline renewal packages was not returned with the device, the lot number reported on the complaint form was 432135.Upon inspection of the device handle, it was observed that the device had two medline renewal reprocessing marks.During the investigation, the device was inspected for nonconformities per internal procedure.Upon inspection, the device was noted to have debris, indicating it had been clinically used.Upon inspection, no issues or damage to the device was observed.The reported issue was not confirmed.Root cause: the exact root cause of the device failure could not be determined.Upon inspection of the returned device, the ablation wand was observed to be intact and free of damage.Conclusions: upon inspection of the received device, the ablation wand was observed to be intact and there was no damage observed.The reported issue was not confirmed.".

Common Device Name
ASC 4250-01 SUPER TURBOVAC 90,90 DEGRE
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock avenue
redmond OR 97756 1876
MDR Report Key12194151
Report Number3032391-2021-00014
Device Sequence Number3681963
Product Code NUJ
UDI-Device Identifier10888277380066
UDI-Public10888277380066
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASC425001RH
Device Lot Number432135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight73